[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance

[IP] Re:Why is this happening

I had the exact same problem a few years ago after about 10 years of pumping
on Humalog with no problem. I went for a couple years experiencing what you're
going through. I was tearing my hair out and my endo had no answers. That's
when I first discovere IP, which completely turned my control around. In my
case there were several things going on. Most importantly, it turned out that
I had developed an allergic reaction or sensitivity to the Humalog being
infused (it worked fine when I gave myself an injection). After reading about
this phenomenon on IP I switched to Novolog and the problem was solved. It had
been so bad that within about 8 hours of changing my set my BGs would be sky
high and stay that way. In my case I got hard lumps at the infusion site,
which was one tip off; don't know if you have that problem. Another possible
cause, which I also experienced, was overuse of my sites after about 10 years
of pumping. I had always only used my lower
 ab area (below the beltline) in the front only and I wasn't that careful
about tracking my sites and rotating. It got so bad I had to stop using my abs
altogether for about 8 months and switched to my love handles and under my
ribs during that time. After giving it a rest I went back to my abs in
addition to those other areas and am careful to rotate so that I do about 6
weeks or so before I reuse an area. At the same time that I gave my abs a rest
and switched to Novolog, I also switched from 90 degree sets to Silhouettes.
Also, I agree that it could definitely be hormone related. I'm 52 now and for
about the past 5 years or so I have to change my basals every few days, just
depending on monthly hormone fluctuations. There's not necessarily even a
particular correlation to my periods anymore - it's just random sometimes. So
between all those changes I've solved my problems, except for the frustration
of the hormone fluctuations. Anyway, consider all of
 these things and test them out. I hope you can find an answer. I know how
frustrating it is. Pam
for HELP or to subscribe/unsubscribe/change list versions,
contact: HELP@insulin-pumpers.org